Adverse reaction to Prolia - what then?
Welcome Guest ( Login | Register )            



123»»»

Adverse reaction to Prolia - what then? Expand / Collapse
Message
Posted 09/09/2011 17:23:36 Post #6510
 

Forum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum Newbie
I have not taken any Osteoporosis medication for over a year due to an uncommon adverse reaction to bisphosphonates. However,  I am now being strongly advised to begin Prolia injections. I have read many helpful posts on Strontium Ranelate and although that would be my favoured option I have been asked to think first about Prolia. My fear is that should I have an adverse reaction - what then? I can't stop taking it as it is already in my system. Is there an antidote? I have asked my consultant this question and his answer was there have been no severe adverse reactions to Prolia and not to worry about it!. Please has anyone been given any information from their consultant or Osteoporosis nurse as to what the course of action would be should they suffer a severe reaction to Prolia? 

Many thanks

Tilly.

Posted 09/09/2011 18:26:25 Post #6512
 

Forum MemberForum MemberForum MemberForum MemberForum MemberForum MemberForum MemberForum Member
Hi welcome to the forum

Perhaps it would be a good idea to check on the internet for the patient information sheet regarding this drug. I have done this with Denosumab (Prolia) And I was staggered by all the possible side effects. And so declined the drug as there was no antidote. But just in case I have got it wrong, check it out yourself

Posted 09/09/2011 19:15:11 Post #6513
Anonymous 
Thank you April I'll do that now.
Posted 22/05/2013 06:33:31 Post #12184
Anonymous 
My sister took Prolia approximately 3-4 mos. ago. She has suffered horribly with back pains, neck pains, shoulder pain, skin problems, eye sight problems, and now is walking with a cane and taking strong prescription pain medication. She has other symptoms too. She spends much time in bed taking medication to sleep. She was up all night with pain and went to the hospital. All they gave her was more pain medication and an appointment to a spinal clinic. This is a horrible drug for some people. I feel like I'm losing my sister and there is no help for her. The medical profession seems blind to what this drug is causing many people. Many complaints have already been sent to the FDA. Not only is this drug expensive, but if you have bad reactions to it you'll put out more expense. Years ago my elderly mom was on biophosphates (spelling ?) Fosamax and this drug too caused her much suffering. Sure some people seem to be able to take it while others as seen on the internet have terrible reactions. I wouldn't want to be a ginnea pig trying any new drug that hasn't been out at least 5 years on the market. You might want to buy the book "Your Bones" by Lara Pizzorno. She has done much research in this area and mentions Prolia. I have no doubt law suits will follow on this drug. It messes with your immune system too. Read that book.
Posted 22/05/2013 07:16:38 Post #12185
Anonymous 
Prolia (denosumab) now has a BLACK TRIANGLE on it. If that isn't warning enough I don't know what is.
Posted 14/08/2013 08:46:44 Post #12794
Anonymous 
I was given Prolia on 5th July 2013, assured 'it had no side effects'. As I was leaving clinic I was given its accompanying leaflet and was horrified to read that it can cause bladder problems, as I already suffer from intersticial cystitis occasionally. Sure enough, after 3 weeks I started to suffer bladder problems, getting up frequently at night, so little sleep; it also causes joint pain and yet I am on steroids for Polymyalgia, so one problem is exacerbating the other.

I am very angry that I was given this drug without, I feel, full information and my advice to anyone offered it would be to wait until it has been used for much longer and more results are in. I will have this misery now for another 4 months but am already telling my GP I will not have another injection.
Posted 01/05/2014 05:57:56 Post #15790
Anonymous 
My friend took this med. injection 3 times and believe me it should be taken off the market. Bad drug... Hip pain so bad she can hardly walk. Maybe it's time for a class action suit????


Posted 01/05/2014 17:42:40 Post #15797
 

Forum MemberForum MemberForum MemberForum MemberForum MemberForum MemberForum MemberForum Member
I see this thread was started in 2011. Every post but one, and that was a thanks, has been adverse. And most have been anonymous.

I am surprised at this as on the US Inspire forum the majority of posters about Prolia/denosumabhave been side effect free.

I have only had one injection so far, about 4/5 months ago, but I truly can't say i have had any particular side effects other than minor problems which could equally be due to just old age and life generally.

And yes, perhaps i do have a suspicious mind!

Posted 15/05/2014 16:31:24 Post #15971
Anonymous 
My friend received the Prolia shot last Thursday. Upon receiving the injection, she became tired and within one day of getting it, she is now having a problem with her jaws. The symptoms are almost like lock jaw (for lack of a better way to explain it). She can hardly open her mouth and today the pain has moved up into her cheek bone area. In reading the posts, I see that there is no antidote for this medication, so is it safe to assume that she will have to continue to experience this for the next 6 months?
Posted 17/05/2014 01:27:21 Post #15980
 

Forum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum Newbie
I advise you strongly not to take this injection of Prolia. It has many serious side effects such as causing a fracture of the femur, lowering blood calcium levels. It also can cause (These are ones I have had) constipation (severe), leg and foot cramps, skin rashes, pain in joints and stomach ,etc.
Prolia works by stopping the body's own bone production, thus old bone becomes more denser over time. The result is old brittle bones which fracture easily. I have read many forums about women and men suffering fractures after injections of Prolia


Anni
« Prev Topic | Next Topic »

123»»»

All times are GMT, Time now is 1:20pm

Powered By InstantForum.NET v4.1.4 © 2014
Execution: 0.096. 10 queries. Compression Disabled.